MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 6.0 X 50MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

DEPUY SPINE INC EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 6.0 X 50MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 199723650S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: kwp, nkb.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the images provided.The images were reviewed and the complaint condition is not confirmed.There does not appear to be any defects or damage with the fenestrated screw in the provided x ray images.A definitive assignable root cause could not be determined based on the provided information.No valid lot number was provided or found in the photos, therefore no dhr review was completed.The dhr review will be revisited if a valid lot number is provided or the physical device is received.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: no valid lot number was provided or found in the photos, therefore no dhr review was completed.The dhr review will be revisited if a valid lot number is provided or the physical device is received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent surgery on (b)(6) 2021 with the implants in question treating dorsal spondylodesis l5/ s1.On an unknown date, two (2) expedium screws broke in the patient.The screws were removed from the patient on (b)(6) 2021 and the patient received a new fixateur intern.The patient outcome was reported as good.There is no further information available.This report is for one (1) expedium verse spine system fenestrated cortical fix polyaxial screw 6.0 x 50mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: the complaint device was not received for investigation.A photo investigation was performed based on the images attached in the notes & attachments section of pc titled "x-ray image 1" and "x-ray image 2".The images were reviewed and the complaint condition is not confirmed.There does not appear to be any defects or damage with the fenestrated screw in the provided x ray images.A definitive assignable root cause could not be determined based on the provided information.No valid lot number was provided or found in the photos, therefore no dhr review was completed.The dhr review will be revisited if a valid lot number is provided or the physical device is received.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the dhr of product code: 199723650s lot : 306824 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 01.04.2021 qty: 225, no valid lot number was provided or found in the photos, therefore no dhr review was completed.The dhr review will be revisited if a valid lot number is provided or the physical device is received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 6.0 X 50MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13003292
Report Number1526439-2021-02544
Device Sequence Number4216984
Product Code KWQ
UDI-Device Identifier10705034443522
UDI-Public10705034443522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723650S
Device Catalogue Number199723650S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE DI SET SCR; UNKNOWN CAGE/SPACER; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight94 KG